Florida, 2001

Wildfire in Florida, February 5 to 6, 2001

February 5 to 6, 2001 · NWS MFL · 1 event in 1 county or zone

A wildfire burned 30,000 acres inside the levee of Lake Okeechobee between Moore Haven and Clewiston. Several fish camps and a mobile home park were evacuated.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

A wildfire burned 30,000 acres inside the levee of Lake Okeechobee between Moore Haven and Clewiston. Several fish camps and a mobile home park were evacuated. There are no known casualties or damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Feb 5, 3:00 AM EST, 6 hours earlier.

Area forecast discussion, Feb 5, 3:00 AM EST, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
300 AM EST MON FEB 5 2001

WEAK FRONT THAT HAS BEEN TOYING WITH SOUTH FLORIDA THIS PAST WEEKEND
HAS NOW MOVED SOUTHEAST OF THE AREA. HOWEVER...THIS FRONT HAS HAD
CLOUDINESS AND SHOWERS TO ITS NORTH AND THIS CONTINUES TO BE THE
CASE. THE SUBTROPICAL JET WILL MOVE OVER SOUTH FLORIDA TODAY
RESULTING IN EXTENSIVE CLOUDINESS. IN ADDITION...A WEAK IMPULSE WILL
BE MOVING OVER THE AREA THIS MORNING. THIS IMPULSE IS NOW PRODUCING
SHOWERS OVER THE GULF AND THIS IS BEING SHOWN NICELY ON THE KEY WEST
RADAR.  WILL THEREFORE GO WITH MOSTLY CLOUDY SKIES TODAY WITH A
CHANCE OF SHOWERS MAINLY IN THE MORNING AS THE THREAT OF SHOWERS
WILL DECREASE DURING THE AFTERNOON AS THE UPPER LEVEL IMPULSE MOVE
TO OUR EAST.

CLEARING SKIES TONIGHT AS THE JET WEAKENS AND A SURFACE RIDGE BUILDS
OVER THE SOUTHEAST STATES. LOOK FOR SUNNY SKIES TUESDAY AND MOSTLY
CLEAR SKIES TUESDAY NIGHT.

TEMPERATURES WILL COOL BEHIND THE FRONT WITH HIGHS IN THE LOWER TO
MID 70S TODAY AND TUESDAY AND LOWS IN THE UPPER 40S AROUND LAKE
OKECHOBBEE AND 50S ELSEWHERE TONIGHT AND THE 50S TO NEAR 60 TUESDAY
NIGHT.

MARINE...WILL PLACE A SMALL CRAFT ADVISORY FOR THE GULF STREAM DUE TO
NW TO N WINDS OF 10 TO 15 KNOTS.

FIRE WEATHER...NO HIGHLIGHTS AS RELATIVE HUMIDITIES REMAIN ABOVE
35%.

EXTENDED...DRY WEATHER WEDNESDAY AND THURSDAY. HOWEVER...RELATIVELY
STRONG WINDS OFF THE ATLANTIC COULD PRODUCE SOME SHOWERS ON FRIDAY.
WILL ALSO MENTION SHOWERS AHEAD OF OUR NEXT COLD FRONT SATURDAY
AND SUNDAY.  TEMPERATURES WILL SLOWLY WARM PRIOR TO OUR NEXT FRONT.

PBI EU 071/051 074/055 077 103000
MIA EU 074/056 076/060 079 103000=

.MIA...SCA THE GULF STREAM.

BLE

In the hours before

Special weather statement, Feb 5, 5:30 AM EST, 3 hours 30 minutes before
FLZ063-066>075-051800-

SOUTH FLORIDA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
530 AM EST MON FEB 5 2001

NO HAZARDOUS WEATHER IS EXPECTED ACROSS SOUTH FLORIDA TODAY AND
SPOTTER ACTIVATION WILL NOT BE REQUESTED.

FOR ADDITIONAL INFORMATION VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/MIA.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Hendry

When
February 5, 9:00 AM EST to February 6, 12:00 PM EST
Where
Hendry County, 10 mi WNW of Clewiston
Reported by
NEWSPAPER
Coordinates
26.554, -81.166 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, February 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5229246.